Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2011

Flash Flood Warning 3, NWS JSJ

April 14, 2011

NWS JSJ issued this flash flood warning at Apr 14, 2011, 7:22 PM CDT. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2011, 7:22 PM CDT (00:22 UTC)
Expired
Apr 14, 2011, 9:15 PM CDT
In force
113 min
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 125 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

642 
WGCA52 TJSJ 150022
FFWSJU
VIC030-150215-
/O.NEW.TJSJ.FF.W.0003.110415T0022Z-110415T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
822 PM AST THU APR 14 2011

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING ISLAND

  IN THE U.S. VIRGIN ISLANDS
     SAINT THOMAS

* UNTIL 1015 PM AST

* AT 813 PM AST...WEATHER DOPPLER RADAR INDICATED HEAVY SHOWER 
ACTIVITY ACROSS THE WARNED AREA. THIS RAINFALL IN ADDITION TO THE 
RAINFALL THAT HAS ALREADY OCCURRED...WILL RESULT IN RAPID RISES ON 
GUTS AND FLOODING ACROSS THE ISLAND. RESIDENTS IN FLOOD PRONE AREAS 
SHOULD MOVE TO HIGHER GROUND IMMEDIATELY AND NEVER TRY TO CROSS A 
FLOODED ROADWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 1829 6483 1829 6503 1838 6503 1837 6484

$$

MARTINEZ

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN
1 follow-up statement
888 
WGCA72 TJSJ 150212
FFSSJU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1012 PM AST THU APR 14 2011

VIC030-150219-
/O.EXP.TJSJ.FF.W.0003.000000T0000Z-110415T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAINT THOMAS VI-
1012 PM AST THU APR 14 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM AST FOR SAINT
THOMAS ISLAND...

RAIN HAS BECOME SCATTERED AND MUCH LIGHTER. THEREFORE...THE FLASH 
FLOOD WARNING IS ALLOWED TO EXPIRE. HOWEVER...RESIDENTS AND 
MOTORISTS ACROSS THESE AREAS SHOULD BE ALERT TO PONDING OF WATER ON 
ROADWAYS AND ALLOW TIME FOR STREAMS...GUTS AND CREEKS TO RETURN TO 
NORMAL LEVELS. 

LAT...LON 1829 6483 1829 6503 1838 6503 1837 6484

$$

MARTINEZ

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 1:29 PM CDT, 5 hours 53 minutes earlier.

Area forecast discussion, Apr 14, 1:29 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
229 PM AST THU APR 14 2011

.SYNOPSIS...UPPER TROF EXTENDING FROM THE ATLC THROUGH HISPANIOLA
AND INTO THE CARIBBEAN WILL MOVE EWD TONIGHT ACROSS PR/USVI AND
INTO THE ATLC TOMORROW AFTERNOON. STRONG HIGH PRES WILL BUILD
ACROSS THE NW ATLC OVR THE WEEKEND AND INDUCE A NORTHEAST TRADE
WIND FLOW ACROSS THE LOCAL AREA WITH A SIGNIFICANT DRYING TREND EXPECTED.

&&

.DISCUSSION...VERY ACTIVE TODAY AS AREA UNDER H25 CYCLONIC
VORTICITY ADVECTION AND DIVERGENT FLOW ON LEFT EXIT REGION OF
UPPER LEVEL JET STREAK. MAIN THREAT WITH THESE STORMS WILL BE
HEAVY RAINFALL ALTHOUGH THE STORMS OVER MOCA AND ANASCO EARLIER AND
THE ONE OVER CABO ROJO HAD A SMALL HAIL SPIKE AND THE STORM NORTH
OF 19.5N JUST OUTSIDE OF OUR CWA HAD A WELL DEFINED ENHANCED
V-SIGNATURE INDICATIVE OF A SEVERE STORM. THINGS WILL QUIET DOWN
AFTER SUNSET OVER LAND BUT EXPECT STRONG THUNDERSTORM ACTIVITY OVR
ATLC WATERS ALL NIGHT WITH PASSAGE OF UPPER TROF.

TOMORROW WILL BE LOSING A LOT OF CYCLONIC VORTICITY WITH UNFVRBL
JET DYNAMICS SO NOT EXPECTING AS MUCH ACTIVITY AS TODAY OR NOT AS
INTENSE. THINGS DRY OUT FURTHER ON SAT BUT NOT COMPLETELY DRY WITH
ISOLD TO SCT ACTIVITY OVR SRN PR AS STEERING WINDS BECOME MORE
FROM THE NORTHEAST. THINGS REALLY DRY OUT FOR SUN AND MON WITH PW
VALUES FALLING UNDER AN INCH ON NORTHEAST FLOW. ONLY SPOTTY
ACTIVITY AT BEST THOSE DAYS.

FROM TUE AND ON OF NEXT WEEK WILL LIKELY SEE A RETURN OF SHALLOW
NOCTURNAL CONVECTION ALG THE NORTH COAST AS A COOL ADVECTIVE
PATTERN SETS UP AND ONLY ISOLD AFTERNOON CONVECTION AT BEST.

&&

.AVIATION...HEAVY RAIN AT TIST THROUGH THIS AFTERNOON WITH IFR
CONDITIONS AND VCSH OR VCTS AT ALL OTHER AIRPORTS TONIGHT. MAINLY
VFR CONDITIONS NEXT FIVE DAYS WITH VCSH. PROB FOR TSRA TOO LOW TO
INCLUDE ANY TEMPO GROUPS.

&&

.MARINE...SEAS 3-5 ATLC WATERS AND 2-3 FT CARIB WATERS. MAIN
HAZARD WILL BE CG LIGHTNING WITH TSRA ESPECIALLY TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  73  83  74  84 /  50  40  20  20
STT  73  84  75  84 /  50  40  10  10

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

71/64
Hazardous weather outlook, Apr 14, 5:06 AM CDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
606 AM AST THU APR 14 2011

AMZ710>745-PRZ001>013-151015-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
606 AM AST THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
SHOWER AND THUNDERSTORM ACTIVITY MAY CAUSE SOME URBAN AND SMALL
STREAM FLOODING TODAY. PARTICULARLY ACROSS THE INTERIOR AND WESTERN
PUERTO RICO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY IS POSSIBLE ACROSS THE
LOCAL ISLANDS ON FRIDAY...WHICH MAY ALSO CAUSE SOME URBAN AND
SMALL STREAM FLOODING.

.SPOTTER INFORMATION STATEMENT...
NO SPOTTER ACTIVATION IS EXPECTED AT THIS TIME.

AMZ715-725-VIZ001-002-151015-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
606 AM AST THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
SHOWER AND THUNDERSTORM ACTIVITY MAY CAUSE SOME PONDING IN THE
ROADWAYS AND LOW LYING AREAS. LOCALLY HEAVIER SHOWERS MAY CAUSE
SOME URBAN FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY IS POSSIBLE ACROSS THE
LOCAL ISLANDS ON FRIDAY...WHICH MAY ALSO CAUSE SOME URBAN AND
SMALL STREAM FLOODING.
.SPOTTER INFORMATION STATEMENT...
NO SPOTTER ACTIVATION IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:00 PM CDTAreal Flood AdvisoryJSJ2 hr
Apr 14, 7:20 PM CDTFlash Flood WarningJSJ115 min

Nearby

Flash Flood Warnings in U.S. Virgin Islands, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.